Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 32, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 26, 2011, 2:52 PM MST. It took effect at Dec 27, 2011, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 26, 2011, 2:52 PM MST (21:52 UTC)
- In effect from
- Dec 27, 2011, 10:00 AM MST
- Expired
- Dec 27, 2011, 2:48 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
628 WWUS75 KTFX 262152 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MST MON DEC 26 2011 MTZ009-010-048-271000- /O.NEW.KTFX.HW.A.0032.111227T1700Z-111228T0500Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 252 PM MST MON DEC 26 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH-SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
768 WWUS75 KTFX 270948 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 248 AM MST TUE DEC 27 2011 MTZ009-010-048-271800- /O.UPG.KTFX.HW.A.0032.111227T1700Z-111228T0500Z/ /O.NEW.KTFX.HW.W.0052.111227T1200Z-111229T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 248 AM MST TUE DEC 27 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH WEDNESDAY AFTERNOON. THERE WILL BE SHORT PERIODS OF LIGHTER WINDS OVERNIGHT BEFORE WIND SPEEDS INCREASE AGAIN ON WEDNESDAY. * WINDS: SUSTAINED WEST WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 65 MPH ARE POSSIBLE. WIND GUSTS TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: AREAS OF BLOWING SNOW IN THE MOUNTAINS WILL REDUCE VISIBILITIES TO LESS THAN ONE-HALF MILE AT TIMES. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 26, 2:50 PM MST, 2 minutes earlier.
Area forecast discussion, Dec 26, 2:50 PM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MST MON DEC 26 2011 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...THE BEGINNING OF ACTIVE WEATHER PATTERN WILL BEGIN LATER TONIGHT AND THEN CONTINUE THROUGH THE REMAINDER OF THE WEEK. EXPECT INCREASING CLOUDS OVER THE REGION TONIGHT...THUS OVERNIGHT LOWS WILL NOT BE QUIET AS COLD AS LAST NIGHT. ADDITIONALLY...WINDS WILL INCREASE ONCE AGAIN OVER THE ROCKY MOUNTAIN FRONT. BY TUESDAY MORNING...STRONG WINDS WILL BE POSSIBLE OVER THE FRONT RANGE AND IN THE CUT BANK AREA...THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS REGION. EXPECT MILD AIR TO CONTINUE TO RESIDE OVER MUCH OF THE REGION...AS ISOLATED SHOWERS DEVELOP OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS ON TUESDAY. THE PRECIPITATION BECOMES A BIT MORE WIDESPREAD AND HEAVIER LATE TUESDAY NIGHT INTO WEDNESDAY...ESPECIALLY OVER THE ROCKY MOUNTAIN FRONT AND IN THE WEST YELLOWSTONE AREA. ADDITIONAL WINTER WEATHER HIGHLIGHTS COULD BE ISSUED LATER THIS WEEK FOR THESE TWO REGIONS AS WELL...WITH ACCUMULATING SNOWFALL LIKELY IN THE MOUNTAINS. WITH A BRISK SOUTHERLY FLOW CONTINUING TO RESIDE OVER THE REGION...AFTERNOON TEMPERATURES ON WEDNESDAY WILL BE QUITE MILD...WITH AFTERNOON HIGHS RANGING FROM 15 TO 20 DEGREES ABOVE NORMAL FOR MANY LOWER ELEVATION LOCATIONS. BRUSDA WEDNESDAY NIGHT-THURSDAY... VERY QUICK PROGRESSIVE FLOW ACROSS THE PACNW INTO THE TREASURE STATE...UPPER LEVEL JET SCREAMS ABOVE THE STATE IN EXCESS OF 100KTS OVERNIGHT INTO THURSDAY. SFC GRADIENT TIGHTENS OVERNIGHT INTO THURSDAY AS SHRTWV ALOFT APPROACHES ALONG WITH 130KT OR MORE JET MAX BY LATE THURSDAY MORNING. THAT SET-UP COMBINED WITH STRONG H850 AND H700 WINDS IN EXCESS OF 50 TO 60 KTS...CROSS SECTIONS SHOW THIS WIND DUCTED TOWARDS SURFACE ALLOWING FOR THE POSSIBILITY OF STRONG GUSTY WINDS OVERNIGHT AND INTO THURSDAY MORNING BEFORE LESSENING DURING THE AFTERNOON. GOOD MODEL AGREEMENT ALLOWS FOR FAIRLY HIGH CONFIDENCE IN THE FORECAST. PRECIP POSSIBLE IN HIGHER ELEVATIONS ALONG THE DIVIDE AND SW MT THROUGH THURSDAY AFTN. ABOVE NORMAL TEMPS CONTINUE FOR THE PERIOD...COOLER OVERNIGHT LOWS IN SHELTERED VALLEYS. FRIDAY-SUNDAY... SLIGHT ANTICYCLONIC FLOW OVER THE REGION TO START FRIDAY...MOISTURE FROM PACIFIC STILL PUSHING ALONG THE DIVIDE BUT NOT MAKING IT ACROSS WITH ANY SIGNIFICANCE UNTIL SHRTWV PUSHES OVER THE REGION FRIDAY EVENING INTO THE OVERNIGHT HOURS INTO SATURDAY. FAR EASTERN PORTIONS OF THE FORECAST AREA...INCLUDING HAVRE...LEWISTOWN AND THE BEARS PAW MTNS AREA COULD SEE PRECIP AS WELL AS AREAS ALONG THE DIVIDE. DOWNSLOPE WINDS KEEPING CENTRAL PORTIONS OF THE AREA DRY MOST LIKELY. WINDS LOOK TO BE AN ISSUE AGAIN WITH THIS SHRTWV PASSAGE..GOOD MODEL AGREEMENT AGAIN ALLOWS FOR HIGHER THAN NORMAL CONFIDENCE. VERY STRONG WINDS WILL BE A POSSIBILITY EARLY SATURDAY INTO SATURDAY EVENING...HOLIDAY TRAVEL OR OUTDOOR ACTIVITY MAY BE SIGNIFICANTLY IMPACTED. WELL ABOVE NORMAL TEMPS LOOK TO CONTINUE THROUGH THE PERIOD. STRONG DOWNSLOPE WINDS MAY DEVELOP AGAIN LATE SUNDAY NIGHT INTO MONDAY. --SCHOTT && .AVIATION... UPDATED FOR 1800Z TAFS. VFR CONDITIONS EXPECTED ACROSS THE ENTIRE AREA...WINDS HAVE LESSENED THROUGH THE MORNING WITH MODEST GUSTS AT BEST EXPECTED THROUGH THE EARLY EVENING. MODEST WINDS WILL CONTINUE THROUGH THE OVERNIGHT WITH INCREASING AND LOWER CIGS...THOUGH WILL REMAIN VFR. WINDS WILL INCREASE AND BECOME GUSTY AFTER 27/12Z ACROSS THE AREA. -SCHOTT && .PRELIMINARY POINT TEMPS/POPS... GTF 44 30 46 38 / 0 0 10 0 CTB 39 24 44 34 / 0 0 10 0 HLN 38 23 42 30 / 0 10 10 10 BZN 33 18 41 25 / 0 20 30 20 WEY 22 4 29 11 / 10 20 40 60 DLN 37 17 36 24 / 0 20 20 10 HVR 43 26 47 30 / 0 0 10 0 LWT 39 22 43 31 / 0 0 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 26, 1:51 PM MST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 151 PM MST MON DEC 26 2011 MTZ009>014-044>051-272100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 151 PM MST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH IS IN EFFECT FOR TUESDAY FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA. STRONG WINDS ARE POSSIBLE AT TIMES OVER THE REMAINDER OF NORTH CENTRAL AND SOUTHWEST MONTANA FROM TUESDAY THROUGH SATURDAY. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE AT LOWER ELEVATIONS...AND IN EXCESS OF 75 MPH AT RIDGE TOPS. ADDITIONALLY...ACCUMULATING SNOW IS LIKELY LATER THIS WEEK IN THE MOUNTAINS. AREAS OF BLOWING SNOW...ALONG WITH REDUCED VISIBILITIES CAN ALSO POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED FOR HIGH WINDS AND MOUNTAIN SNOWS LATER THIS WEEK. MTZ008-015-052>055-272100- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 151 PM MST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...THOUGH ISOLATED HIGH WIND GUSTS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS REQUIRED. SCHOTT
In the hours before
Local storm report, Dec 26, 2:19 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
219 PM MST MON DEC 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM NON-TSTM WND GST 3 NNE MONARCH 47.14N 110.81W
12/25/2011 M56 MPH CASCADE MT DEPT OF HIGHWAYS
56 MPH WIND GUST AT MONARCH CANYON DOT SENSOR
1100 PM NON-TSTM WND GST 13 WSW SAINT MARY 48.69N 113.71W
12/25/2011 M113 MPH GLACIER MT MESONET
LOGAN PASS VISITOR CENTER REPORTED SUSTAINED WINDS AT
71 MPH WITH GUSTS AS HIGH AS 110 TO 113 MPH BETWEEN DEC
25 11PM AND DEC 26 1AM.
1111 PM NON-TSTM WND GST 2 SSE GEYSER 47.25N 110.48W
12/25/2011 M52 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
GEYSER MT DOT SITE REPORTS GUSTS TO 52 MPH JUST AFTER
DEC 25 11PM.
1150 PM NON-TSTM WND GST 7 E GEYSER 47.28N 110.35W
12/25/2011 M58 MPH JUDITH BASIN MT MESONET
58 MPH WIND GUST AT BRAVO RAWS
1152 PM NON-TSTM WND GST 7 SE HILGER 47.18N 109.25W
12/25/2011 M79 MPH FERGUS MT MESONET
79 MPH WIND GUST AT JUDITH PEAK RAWS...ELEV 6428 FT.5
1245 AM NON-TSTM WND GST 13 W BYNUM 47.98N 112.59W
12/26/2011 M75 MPH TETON MT MESONET
DELLWO SITE REACHED 75 MPH GUSTS FROM 1245AM THROUGH
1AM AND HIT 70MPH AGAIN AROUND 3AM.
1251 AM NON-TSTM WND GST 6 NNW SUNBURST 48.96N 111.94W
12/26/2011 M52 MPH TOOLE MT DEPT OF HIGHWAYS
SWEETGRASS MT DOT REPORTED GUSTS TO 52 MPH JUST BEFORE
1AM.
1253 AM NON-TSTM WND GST 2 E ROY 47.33N 108.92W
12/26/2011 M59 MPH FERGUS MT MESONET
59 MPH WIND GUST AT OSCAR RAWS
1254 AM NON-TSTM WND GST 8 W TOWNSEND 46.31N 111.70W
12/26/2011 M64 MPH BROADWATER MT MESONET
ELKHORN RAWS AT 6010 FT RECORDED GUSTS TO 64 MPH JUST
BEFORE 1AM.
0111 AM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
12/26/2011 M63 MPH GLACIER MT DEPT OF HIGHWAYS
63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK.
0205 AM NON-TSTM WND GST HEART BUTTE 48.29N 112.84W
12/26/2011 M60 MPH PONDERA MT MESONET
60 MPH WIND GUST AT HEART BUTTE
0300 AM NON-TSTM WND GST 11 S CHINOOK 48.43N 109.23W
12/26/2011 M64 MPH BLAINE MT TRAINED SPOTTER
64 MPH WIND GUST ABOUT 11 MILES SOUTH OF CHINOOK.
0400 AM NON-TSTM WND GST 12 E BOZEMAN 45.67N 110.80W
12/26/2011 M52 MPH GALLATIN MT DEPT OF HIGHWAYS
BOZEMAN PASS MT DOT REPORTED 52 MPH GUSTS AROUND 4AM.
&&
NJLLocal storm report, Dec 26, 2:21 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
221 PM MST MON DEC 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM NON-TSTM WND GST 3 NNE MONARCH 47.14N 110.81W
12/25/2011 M56 MPH CASCADE MT DEPT OF HIGHWAYS
56 MPH WIND GUST AT MONARCH CANYON DOT SENSOR
1100 PM NON-TSTM WND GST 13 WSW SAINT MARY 48.69N 113.71W
12/25/2011 M113 MPH GLACIER MT MESONET
LOGAN PASS VISITOR CENTER REPORTED SUSTAINED WINDS AT
71 MPH WITH GUSTS AS HIGH AS 110 TO 113 MPH BETWEEN DEC
25 11PM AND DEC 26 1AM.
1111 PM NON-TSTM WND GST 2 SSE GEYSER 47.25N 110.48W
12/25/2011 M52 MPH JUDITH BASIN MT DEPT OF HIGHWAYS
GEYSER MT DOT SITE REPORTS GUSTS TO 52 MPH JUST AFTER
DEC 25 11PM.
1150 PM NON-TSTM WND GST 7 E GEYSER 47.28N 110.35W
12/25/2011 M58 MPH JUDITH BASIN MT MESONET
58 MPH WIND GUST AT BRAVO RAWS
1152 PM NON-TSTM WND GST 7 SE HILGER 47.18N 109.25W
12/25/2011 M79 MPH FERGUS MT MESONET
79 MPH WIND GUST AT JUDITH PEAK RAWS...ELEV 6428 FT.5
1158 PM HIGH SUST WINDS 8 W WHITLASH 48.93N 111.42W
12/25/2011 M61 MPH TOOLE MT PUBLIC
SUSTAINED WINDS OF 61 MPH MEASURED.
1245 AM NON-TSTM WND GST 13 W BYNUM 47.98N 112.59W
12/26/2011 M75 MPH TETON MT MESONET
DELLWO SITE REACHED 75 MPH GUSTS FROM 1245AM THROUGH
1AM AND HIT 70MPH AGAIN AROUND 3AM.
1251 AM NON-TSTM WND GST 6 NNW SUNBURST 48.96N 111.94W
12/26/2011 M52 MPH TOOLE MT DEPT OF HIGHWAYS
SWEETGRASS MT DOT REPORTED GUSTS TO 52 MPH JUST BEFORE
1AM.
1253 AM NON-TSTM WND GST 2 E ROY 47.33N 108.92W
12/26/2011 M59 MPH FERGUS MT MESONET
59 MPH WIND GUST AT OSCAR RAWS
1254 AM NON-TSTM WND GST 8 W TOWNSEND 46.31N 111.70W
12/26/2011 M64 MPH BROADWATER MT MESONET
ELKHORN RAWS AT 6010 FT RECORDED GUSTS TO 64 MPH JUST
BEFORE 1AM.
0111 AM NON-TSTM WND GST 1 E EAST GLACIER PARK 48.45N 113.19W
12/26/2011 M63 MPH GLACIER MT DEPT OF HIGHWAYS
63 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF EAST
GLACIER PARK.
0129 AM NON-TSTM WND GST 17 W PENDROY 48.06N 112.67W
12/26/2011 M77 MPH TETON MT PUBLIC
WIND GUST OF 77 MPH MEASURED.
0205 AM NON-TSTM WND GST HEART BUTTE 48.29N 112.84W
12/26/2011 M60 MPH PONDERA MT MESONET
60 MPH WIND GUST AT HEART BUTTE
0300 AM NON-TSTM WND GST 11 S CHINOOK 48.43N 109.23W
12/26/2011 M64 MPH BLAINE MT TRAINED SPOTTER
64 MPH WIND GUST ABOUT 11 MILES SOUTH OF CHINOOK.
0400 AM NON-TSTM WND GST 12 E BOZEMAN 45.67N 110.80W
12/26/2011 M52 MPH GALLATIN MT DEPT OF HIGHWAYS
BOZEMAN PASS MT DOT REPORTED 52 MPH GUSTS AROUND 4AM.
&&
NJLNearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.